Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 107, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 20, 2000, 7:29 AM CDT for Greene County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 7:29 AM CDT (12:29 UTC)
- Expired
- Apr 20, 2000, 8:15 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Greene County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 4:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
400 WUUS53 KLSX 201229 SVRSTL ILC061-201315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 729 AM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHWESTERN ILLINOIS * UNTIL 815 AM CDT * AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR JERSEYVILLE... MOVING NORTHEAST AT 40 MPH. * LOCATIONS THAT WILL BE AFFECTED... CARROLLTON WRIGHTS ATHENSVILLE GREENFIELD AT 722 AM...NICKEL SIZED HAIL WAS REPORTED AT FELDON IN JERSEY COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. MB/RP &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:15 AM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Apr 20, 2:15 AM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 AM CDT THU APR 20 2000 JET COUPLING FCST BY ETA AT 12Z TODAY WITH 90 KT H3 JET OVR N TX AND 100 KT JET OVR SE CANADA. TREEMENDOUS DVRGC FCST ACRS E MO WITH BULLSEYE OVR NRN IL. AREA SLIDES OFF TO THE E BY NOON. 3 MODELS ARE FAIRLY SMLR AT 500 AT NOON WITH CLOSED LOW OVR N CNTRL MO WITH ETA FCSTG 150 M 12 HR HFC OVR NE OZARKS. IMPRESSIVE SYNOPTIC SCALE FRCG FCST ACRS AREA THIS MRNG ACRS AREA AS SYSTM ROLLS ACROSS. MSAS DATA PST SVRL HRS INDICATES SFC MSTR CNVGC INCRG ACRS N AND CNTRL MO WITH LI'S IN -2 TO -4 RANGE ACRS FCST AREA. RDR LOOP SHOWS LN OF STRNG TO SVR TSTMS ROLLG ACRS WRN MO ATTM WITH CELL ACRS CNTRL MO WKNG. ETA FCSTS AXIS OF BEST INSTABILITY AT 12Z FM NE MO INTO THE S CNTRL PTN. WOULD EXPCT TSTMS TO KEEP ROLLG ALG THE RMNDR OF TNGT. BY 18Z, BEST INSTABILTY FCST ACRS IL WITH HUGE AREA OF -6 LI'S. WITH SGNFNT PVA AND CAA DURG THE DAY, FWC WIND FCST LOOKS RNSBL. .STL...NONE
In the hours before
Special weather statement, Apr 20, 3:40 AM CDT, 3 hours 49 minutes before
ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062- 201000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 340 AM CDT THU APR 20 2000 ...THE TORNADO WATCH IS NO LONGER IN EFFECT FOR A LARGE PART OF CENTRAL AND NORTHEAST MISSOURI AND SOUTHWEST ILLINOIS.... THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSOURI - KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS... PIKE...AUDRAIN...BOONE...CALLAWAY...MONTGOMERY...LINCOLN...WARREN... MONITEAU...COLE...OSAGE...GASCONADE...AND FRANKLIN IN ILLINOIS - ADAMS...BROWN...PIKE STRONG TO SEVERE THUNDERSTORMS CONTINUE EARLY THIS MORNING ACROSS MUCH OF CENTRAL AND EASTERN MISSOpURI WITH DAMAGING WINDS. THE THREAT OF TORNADOES HAS DIMINISHED ACROSS THE AREA.
Special weather statement, Apr 20, 4:27 AM CDT, 3 hours 2 minutes before
MOZ059-072-200945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 427 AM CDT THU APR 20 2000 THE SEVERE THUNDERSTORM WARNINGS FOR CRAWFORD AND GASCONADE COUNTIES WILL BE ALLOWED TO EXPIRE AT 430 AM. THE STORMS HAVE MOVED NORTHEAST OF THE AREA. WDB
Special weather statement, Apr 20, 5:25 AM CDT, 2 hours 4 minutes before
MOZ042-049>051-059-201200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 525 AM CDT THU APR 20 2000 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF CENTRAL MISSOURI... THE SEVERE THUNDERSTORMS HAVE MOVED TO THE NORTHEAST OF THE AREA... AND THE THREAT OF ADDITIONAL SEVERE WEATHER THIS MORNING HAS DIMINISHED. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSbOURI - AUDRAIN...CALLAWAY...OSAGE...MONTGOMERY...AND GASCONADE
Special weather statement, Apr 20, 6:04 AM CDT, 1 hour 25 minutes before
ILZ079-098-102-MOZ052-060>065-072>075-084-085-099-201200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 604 AM CDT THU APR 20 2000 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR EAST AND SOUTHEAST MISSOURI... THE SEVERE THUNDERSTORMS HAVE MOVED TO THE NORTHEAST OF THE AREA... AND THE THREAT OF ADDITIONAL SEVERE WEATHER THIS MORNING HAS DIMINISHED. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSOURI - LINCOLN...WARREN...ST CHARLES...ST LOUIS... FRANKLIN...JEFFERSON AND THE CITY OF ST LOUIS IN ILLINOIS...CALHOUN AND MONROE
Local storm report, Apr 20, 7:12 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 AM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 AM CENTERTOWN MO WIND DAMAGE
04/20/00 COLE TREES DOWNED BLOCKING ROAD
IN CENTERTOWN REPORTED BY
SHERIFF
0346 AM WESTPHALIA MO WIND DAMAGE
04/20/00 OSAGE TREES REPORTED DOWNED IN
WESTPHAILIA REPORTED BY
SHERIFF
0400 AM FULTON MO WIND DAMAGE
04/20/00 CALLAWAY POWER LINES AND LIMBS
DOWNED IN
FULTON REPORTED BY
SHERIFF
0410 AM OWENSVILLE MO WIND DAMAGE
04/20/00 GASCONADE TREES REPORTED DOWN IN AND
NORTH OF OWENSVILLE
BY SHERIFF
0430 AM HERMANN MO WIND DAMAGE
04/20/00 GASCONADE POWER LINES AND SEVERAL
LARGE TREES DOWNED IN
HERMANN AND MORRISON
REPORTED BY EMS
0430 AM NEW HAVEN MO WIND DAMAGE
04/20/00 FRANKLIN TREES AND POWER LINES
DOWNED IN NEW HAVEN
REPORTED BY SHERIFF
0435 AM BOWLING GREEN MO WIND DAMAGE
04/20/00 PIKE TREES DOWNED THROUGHOUT
THE TOWN REPORTED BY
COUNTY SHERIFF
0440 AM LOUISIANA MO WIND DAMAGE
04/20/00 PIKE SEVERAL TREES AND POWER
LINES DOWNED BY
COUNTY SHERIFF
0440 AM WARRENTON MO WIND DAMAGE
04/20/00 WARREN POWER LINES DOWNED
THROUGHOUT THE TOWN
REPORTED BY COUNTY
SHERIFF
0440 AM TROY MO WIND DAMAGE
04/20/00 LINCOLN TREES AND POWER LINES
DOWNED IN TROY REPORTED BY
COUNTY SHERIFF
0440 AM 10 W TROY MO WIND DAMAGE
04/20/00 LINCOLN TREES DOWNED NEAR HAWK
POINT REPORTED BY
COUNTY SHERIFF
0440 AM WENTZVILLE MO WIND DAMAGE
04/20/00 ST CHARLES ROOF OF UTILITY SHED WAS
BLOWN OFF ON WEST SIDE OF
TOWN BY EMA
0445 AM WENTZVILLE MO WIND DAMAGE
04/20/00 ST CHARLES TREES AND POWER LINES
REPORTED DOWN THROUGHOUT
THE TOWN REPORTED BY EMA
0450 AM SUMMER HILL IL WIND DAMAGE
04/20/00 PIKE TREES DOWNED BLOCKING U.S.
HIGHWAY 54 REPORTED BY
COUNTY SHERIFF
0445 AM O FALLON MO WIND DAMAGE
04/20/00 ST CHARLES ROOF DAMAGED TO A BUILDING
ON HOFF ROAD WEST OF TOWN
REPORTED BY EMA
0455 AM PITTSFIELD IL WIND DAMAGE
04/20/00 PIKE TREES DOWNED THROUGHOUT
THE TOWN REPORTED BY
COUNTY SHERIFF
0455 AM VALLEY CITY IL WIND DAMAGE
04/20/00 PIKE METAL MACHINE SHED WAS
BLOWN ACROSS I-72 SOUTH OF
VALLEY CITY REPORTED BY
ISP
0455 AM KAMPSVILLE IL WIND DAMAGE
04/20/00 CALHOUN SEVERAL TREES BLOCKING
STATE HIGHWAY 100 NEAR
KAMPSVILLE REPORTED BY
SHERIFF
0505 AM JERSEYVILLE IL WIND DAMAGE
04/20/00 JERSEY CONSIDERABLE TREE DAMAGE
BLOCKING HIGHWAY 16 10
MILES WEST OF JERSEYVILLE
REPORT ISP
0455 AM BRUSSELS IL WIND DAMAGE
04/20/00 CALHOUN BARN DESTROYED NEAR
BRUSSELS REPORTED BY
COUNTY SHERIFF
0510 AM ELDRED IL WIND DAMAGE
04/20/00 GREENE CONSIDERABLE TREES DOWNED
ACROSS HIGHWAY 108 IN TOWN
REPORTED BY ISP
0510 AM ROSEDALE IL WIND DAMAGE
04/20/00 JERSEY TREES DOWNED IN ROSEDALE
REPORTED BY SHERIFF
0515 AM CARROLLTON IL WIND DAMAGE
04/20/00 GREENE TREES AND POWER LINES
DOWNED THROUGHOUT THE TOWN
REPORTED BY SHERIFF
0525 AM MACOUPIN IL WIND DAMAGE
04/20/00 MODESTO WINDOWS BROKEN OUT OF
HOME BY FLYING DEBRIS
MB/RPSpecial weather statement, Apr 20, 7:15 AM CDT, 14 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 715 AM CDT THU APR 20 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY FOR A PART OF SOUTHWEST ILLINOIS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A LINE FROM HILLSBORO IN MONTGOMERY COUNTY TO NASHVILLE IN WASHINGTON COUNTY. A COLD FRONT WILL PUSH INTO THE REGION DURING THE AFTERNOON. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD OF THE FRONT WITHIN A VERY UNSTABLE AIRMASS. STORM SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER DEVELOPMENTS FOR POSSIBLE SKYWARN ACTIVATION. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. c
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:47 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 33 min |
| Apr 19, 8:57 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 33 min |
| Apr 20, 3:46 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 49 min |
| Apr 20, 4:29 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 51 min |
| Apr 20, 4:49 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 46 min |
| Apr 20, 5:06 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 49 min |
| Apr 20, 7:18 AM CDT | Severe Thunderstorm Warning | LSX | Jersey | 42 min |
| Apr 20, 8:02 AM CDT | Tornado Warning | LSX | Macoupin | 43 min |
| Apr 20, 8:54 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 51 min |
| Apr 20, 9:37 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette | 48 min |
| Apr 20, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.